Alert archive / California / Wind Advisories in 2015

Wind Advisory 34, NWS Los Angeles, CA

June 22, 2015

NWS Los Angeles, CA issued this wind advisory at Jun 22, 2015, 8:55 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2015, 8:55 PM PDT (03:55 UTC)
Expired
Jun 23, 2015, 3:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WWUS76 KLOX 230355
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
855 PM PDT MON JUN 22 2015

CAZ039-052-231000-
/O.NEW.KLOX.WI.Y.0034.150623T0355Z-150623T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
855 PM PDT MON JUN 22 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY
IS IN EFFECT UNTIL 3 AM PDT TUESDAY.

* TIMING...GUSTY SUNDOWNER WINDS WILL CONTINUE TO DEVELOP THIS
  EVENING...AND CONTINUE THROUGH EARLY TUESDAY MORNING BEFORE
  DIMINISHING.

* WINDS...NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH
  WILL DEVELOP THIS EVENING. THE STRONGEST WILL OCCUR WEST OF
  GOLETA.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS
  PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 22, 2:05 PM PDT, 6 hours 50 minutes earlier.

Area forecast discussion, Jun 22, 2:05 PM PDT, 6 hours 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
205 PM PDT MON JUN 22 2015

.SYNOPSIS... A COOLING TREND THROUGH MIDWEEK AS THE RIDGE OVER THE
AREA MOVES EAST...HOWEVER TEMPERATURES WILL REMAIN ABOVE NORMAL.
NIGHT THROUGH MORNING LOW CLOUDS WILL AFFECT COASTAL AREAS.
MONSOONAL MOISTURE MAY BRING PARTLY CLOUDY SKIES AND A VERY LOW
CHANCE OF SHOWERS AND MOUNTAIN THUNDERSTORMS TO THE AREA LATE NEXT
WEEKEND.

&&

.SHORT TERM (TODAY-THU)...SKIES HAVE CLEARED IN ALL AREAS EXCEPT FOR
A SMALL PORTION OF THE SANTA BARBARA CENTRAL COAST AND CLEAR SKIES
SHOULD REMAIN FOR THE REST OF THE DAY.  HEIGHT FALLS ACCOUNT FOR THE
SLIGHTLY COOLER TEMPS INLAND...BUT THE ONSHORE GRADIENT DRIVING THE
WIND IS MUCH LESS STRONG THAN YESTERDAY SO SOME COASTAL AREAS ARE
ACTUALLY AS WARM OR A BIT WARMER.

AS WE HAVE EXPERIENCED THE PAST SEVERAL NIGHTS...THERE WILL BE A FEW
HOURS OF GUSTY NORTHWEST TO NORTH WINDS ACROSS THE WESTERN PORTION
OF THE SANTA BARBARA SOUTH COAST AND ADJACENT SANTA YNEZ MTN RANGE
LATE BEGINNING AROUND 8PM.  THE STRENGTH LOOKS TO BE JUST UNDER
ADVISORY-LEVEL.

EXPECTING A SIMILAR MARINE LAYER AND STRATUS DEVELOPMENT THIS
EVENING...WITH THE EXCEPTION OF THE STRATUS MAKING IT ALL THE WAY
NORTH INTO THE OXNARD PLAIN WITH A WEAK EDDY PUSH IN THE EARLY
MORNING HOURS.  IT SHOULD REMAIN CLEAR FOR THE SANTA BARBARA SOUTH
COAST DUE TO THE EXPECTED MILD SUNDOWNER.

AS THE UPPER HIGH CONTINUES TO PUSH EAST...A WEAK BUT BROAD UPPER
TROUGH WILL MOVE INTO NRN CALIFORNIA BREAKING DOWN THE RIDGE
SLIGHTLY ON TUESDAY. HIGH TEMPS WILL CONTINUE TO TREND DOWN A DEGREE
OR TWO THROUGH WEDNESDAY WITH THE WARMEST INLAND AREAS REACHING THE
LOWER 90S TUE AND WED...EXCEPT THE ANTELOPE VALLEY WILL REMAIN IN
THE UPPER 90S.

BY THURSDAY ANOTHER UPPER HIGH DEVELOPS OVER ARIZONA...WHILE A WEAK
UPPER LOW FORMS OVER THE EASTERN PACIFIC WEST OF SOUTHERN CAL.
INTERIOR AREAS WILL SEE A FEW DEGREES OF WARMING...BUT COASTAL AREAS
WILL CONTINUE TO BE MILD WITH CONTINUED NIGHT THROUGH MORNING LOW
CLOUDS.

.LONG TERM (FRI-MON)... BOTH GFS AND ECMWF ARE INDICATING THE UPPER
HIGH WILL TAKE ON A NW TO SE AXIS FROM NEW MEXICO TO NORTH OF
NEVADA. THIS HIGH PLUS THE WEAK UPPER LOW TO OUR SOUTHWEST MAKES FOR
A  SYNOPTIC UPPER PATTERN THAT SHOULD DRAW IN SOUTHEAST FLOW FROM
NRN MEXICO AND SOUTHERN ARIZONA. INITIALLY THERE WILL ONLY BE SOME
HIGH CLOUDS FRI AND SAT...WITH INCREASING HUMIDITY...ESPECIALLY FOR
INTERIOR LOCATIONS. AT THIS POINT...BETTER MOISTURE SURGE BETWEEN
700-600 MB SHOULD MOVE IN OVER THE SOUTHERN PORTION OF CALIFORNIA ON
SUNDAY THROUGH TUE.  PWAT IS THREE STANDARD DEVIATIONS ABOVE NORMAL
FOR THIS EVENT SO IT CERTAINLY MAY DEVELOP INTO SOMETHING...BUT THIS
IS STILL PRETTY FAR OUT IN THE MODELS RIGHT NOW.  KEPT THE SLIGHT
CHANCE OF ELEVATED THUNDERSTORMS OVER THE EASTERN SAN GABRIEL
MOUNTAINS ON SUNDAY.  DRY LIGHTNING WILL BE OF SOME CONCERN...
ESPECIALLY FOR THE FIREFIGHTING COMMUNITY.

&&

.AVIATION...22/1800Z.

AT 1636Z NEAR KLAX ...THE MARINE LAYER DEPTH WAS 600 FEET AND THE
INVERSION TOP WAS AT 2600 FEET AND A TEMPERATURE OF 24 DEGREES
CELSIUS.

GOOD CONFIDENCE IN THE 18Z TAF PACKAGE. SOME DOUBT ABOUT MARINE
CLOUD COVERAGE OUTSIDE LA COUNTY COASTAL SECTIONS. HOWEVER...THE
CENTRAL COAST SHOULD SEE ANOTHER ROUND OF NIGHT AND MORNING IFR
CEILINGS. MVFR TO LOCAL IFR CEILINGS ARE EXPECTED IN COASTAL LA
COUNTY.

KLAX...GOOD CONFIDENCE IN THE 18Z TAF. THE MARINE LAYER WILL BECOME
MORE EXTENSIVE TONIGHT WITH MVFR TO LOCAL IFR CONDITIONS THIS
EVENING INTO TUESDAY MORNING. THERE IS A 30 PERCENT CHANCE OF MARINE
CLOUD ARRIVAL PLUS OR MINUS TWO HOURS FROM FORECAST TIME.

KBUR...GOOD CONFIDENCE IN THE 18Z TAF. VFR CONDITIONS ARE EXPECTED
INTO MONDAY. THERE IS A 20 PERCENT CHANCE OF IFR CONDITIONS SNEAKING
IN EARLY TUESDAY MORNING.

&&

.MARINE...22/900 AM

HIGH CONFIDENCE IN SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST
WINDS OVER MOST OF THE OUTER WATERS THROUGH TUESDAY MORNING. THERE
IS A 40 PERCENT CHANCE OF GALE FORCE WINDS ACROSS THE OUTER WATERS
TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. A GALE WATCH HAS BEEN
ISSUED FOR THE OUTER WATERS.

GOOD CONFIDENCE IN SMALL CRAFT ADVISORY CONDITIONS ACROSS THE
WESTERN THIRD OF THE SANTA BARBARA CHANNEL THIS AFTERNOON AND
EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. THERE IS A 40
PERCENT CHANCE OF SMALL CRAFT ADVISORY WINDS FOR THE NEAR SHORE
WINDS ON THE CENTRAL COAST...ESPECIALLY TUESDAY AFTERNOON AND
EVENING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...JLD
AVIATION/MARINE...SWEET
SYNOPSIS...SMITH

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 22, 6:00 AM PDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON JUN 22 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE WILL BE SMOKEY CONDITIONS ACROSS THE EASTERN PORTION OF SAN
LUIS OBISPO COUNTY AS WELL AS THE NORTHEASTERN PORTION OF SANTA
BARBARA COUNTY DUE TO THE "PARK HILL FIRE" THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE WILL BE THE POSSIBILITY OF MONSOONAL MOISTURE GETTING DRAWN
INTO SOUTHWESTERN CALIFORNIA AS EARLY AS NEXT SUNDAY...WITH THE
POTENTIAL FOR ELEVATED THUNDERSTORMS WHICH WILL BE OF CONCERN FOR
THE FIRE-FIGHTING COMMUNITY SUNDAY THROUGH TUE OF NEXT WEEK.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:38 AM PDTGale WarningLOX18 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.